Simulation of Continuous Systems by Periodic Structures

[+] Author and Article Information
R. C. Engels, L. Meirovitch

Department of Engineering Science and Mechanics, Virginia Polytechnic Institute and State University, Blacksburg, Va.

J. Appl. Mech 45(2), 385-392 (Jun 01, 1978) (8 pages) doi:10.1115/1.3424307 History: Received August 01, 1977; Revised December 01, 1977; Online July 12, 2010


Many continuous systems can be approximated by periodic structures where periodic structures are structures consisting of identical substructures, connected to each other in identical manner. An efficient algorithm developed by these authors for the response of periodic structures is adapted to the treatment of continuous systems. The method is capable of deriving the response of damped or undamped systems subject to harmonic distributed loads. The length of the substructure can be made arbitrarily small without increasing the computational effort. Furthermore, the number of degrees of freedom of the substructure can be reasonably large.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.






Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In